Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at May 31, 1999, 2:51 PM CDT for Baldwin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 1999, 2:51 PM CDT (19:51 UTC)
- Expired
- May 31, 1999, 3:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 311951 RRA TORMOB ALC003-312030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT MON MAY 31 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 330 PM CDT * AT 249 PM CDT... AS INDICATED BY LAW ENFORCEMENT A WATERSPOUT WAS CURRENTLY MOVING SLOWLY ONTO THE FORT MORGAN...ABOUT 1 MILE SOUTHEAST OF GASQUE. THIS WATERSPOUT WILL MOVE SLOWLY NORTHWARD ACROSS THE CENTRAL FORT MORGAN PENINSULA. IF YOU ARE IN THE PATH OF A TORNADO...SEEK SAFETY IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR BODY. STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at May 31, 2:55 AM CDT, 11 hours 56 minutes earlier.
Area forecast discussion, May 31, 2:55 AM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 220 AM CDT MON MAY 31 1999 LATEST WATER VAPOR IMAGERY SHOWING A CYCLONIC CIRCULATION MOVING EAST SOUTHEAST JUST SOUTH OF THE LA COAST. LATEST RUC AND MESOETA MOVE THIS FEATURE SOUTHEAST OVER THE GULF TODAY WITH ANOTHER CIRCULATION MOVING ACROSS THE TENNESSEE VALLEY LATER TODAY. SCATTERED SHOWERS AND TSTMS CURRENTLY OVER THE GULF AND SPREADING INLAND INTO SOUTH ALABAMA ARE APPARENTLY MOVING SOUTHWEST IN RESPONSE TO THE UPPER LOW. EXPECT TO HAVE SHOWERS AND THUNDERSTORMS SCATTERED OVER THE AREA AT SUNRISE WITH ANOTHER ROUND THIS AFTERNOON AS SURFACE HEATING...SEA BREEZE AND MID/UPPER LEVEL TROUGH AS FORECAST BY MODELS ALL INTERACT. ETA/MESOETA ALSO DEPICT UPPER LEVEL DIVERGENCE THIS AFTERNOON OVER MOST OF ALABAMA...WOULD THINK SHOULD BE ENOUGH DYNAMICS ABOUT TO PUSH A FEW STORMS TO NEAR SEVERE LEVELS...ESPECIALLY NEAR COASTAL SEA BREEZE WHERE LOW LEVEL CONVERGENCE WILL BE BETTER. FLY IN SOUP WOULD BE IF THUNDERSTORM COMPLEX OVER NORTHERN GULF STAYS HEALTHY ENOUGH TO AFFECT LOW LEVEL MOIST FLOW INTO AREA. NOT COUNTING ON THAT TO HAPPEN AND WILL LEAN TOWARD THE HIGHER FAN POPS. POPS A BIT HIGHER OVER NORTHERN TIER CLOSER TO UPPER SYSTEM MOVING EAST ACROSS TENNESSEE VALLEY OVER THE COASTAL WATERS...SOUTH TO SOUTHEAST WINDS AROUND 10 KNOTS WILL BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS. MOB 82/68/83/67 6332 PNS 81/69/83/68 6332 DTS 81/F71/81/71 5322 GZH 83/66/84/64 7443 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:27 PM CDT | Tornado Warning | MOB | Baldwin | 63 min |
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.